CYMBALTA - WEIGHT GAIN?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MT Lady
Veteran Member


Date Joined Jul 2008
Total Posts : 955
   Posted 12/10/2009 11:39 AM (GMT -7)   
Has anyone tried Cymbalta and if so, did you experience weight gain? I am having problems with medications and weight gain. I just stopped gabapentin because of weight gain. My doctor now suggested that I get off Prozac and switch to Cymbalta and I'm reading it can cause weight gain...just thought I'd ask the "experts" here...
thanks so much
Miriam

Fibromyalgia, Osteoarthritis, scoliosis, back problems, hypothyroidism.


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40595
   Posted 12/10/2009 12:00 PM (GMT -7)   
Hi Miriam,

I have never taken cymbalta, but I did take prozac. And I could look at food and gain weight. lol... But it was true. It was just not a good med for me.

I hope that the cymbalta helps some, one of the antidepressants that don't cause weight gain is welbutrin. You might want to talk to your doc about that.

Best wishes for a wonderful day.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


MT Lady
Veteran Member


Date Joined Jul 2008
Total Posts : 955
   Posted 12/10/2009 2:35 PM (GMT -7)   
Hi Karen,
Thanks so much for your input. I began Prozac over 20 years ago and shortly after I began, I also began gaining weight but sadly at that time, the doctors didn't believe that Prozac caused weight gain. I'd love to get off of it too. I'll talk to my doctor about Wellbutrin. Thanks for the info.
I hope you are doing well,
Miriam

Fibromyalgia, Osteoarthritis, scoliosis, back problems, hypothyroidism.


Dagger
Veteran Member


Date Joined Apr 2008
Total Posts : 1522
   Posted 12/10/2009 5:13 PM (GMT -7)   
Savella, the new med for fibro, is not supposed to make you gain weight like other meds. Savella is not marketed as an antidepressant in the US but it's been used for depression in Europe for well over 10 years.

My mom gained some weight on Cymbalta and had one of the stranger side effects: reckless behavior in the form of excess spending. She is on disability and will never pay off the debt she accrued in the few months after they doubled her Cymbalta. If you decide to try it, have your friends and family monitor you for reckless behavior, you may not realize it yourself.

crazykitty
Veteran Member


Date Joined Jul 2009
Total Posts : 4796
   Posted 12/10/2009 5:24 PM (GMT -7)   
Hi Miriam, I couldn't tolerate Cymbalta so my rheumy put me on Savella and I actually lost
about 10 lbs since I started it 5 months ago. I haven't had any bad side effects either.
Savella is a SNRI and it helps keep your serotonin level up. I have found it has helped me.

Good luck to you, hoping you find something that works for you!

Hugs

Robin
MCTD, Fibromyalgia, Raynauds, Osteoarthritis, Osteoporosis, Degenerative 
 Disc Disease, Hypertension, Migraines and Pseudothrombocytopenia MEDS: Methotrexate, Savella,Flexeril,Diltiazem, Boniva, Vitamins 


Corinne44
Regular Member


Date Joined Nov 2008
Total Posts : 98
   Posted 12/12/2009 5:17 AM (GMT -7)   
I've been taking Cymbalta for about 6 months now and haven't gained any weight and I feel so much better.

neeters
Regular Member


Date Joined Jul 2009
Total Posts : 28
   Posted 12/13/2009 2:35 PM (GMT -7)   
I have been on Cymbalta since August. I haven't gained any weight but, I haven't lost any either. And I have been trying to loose weight....working out 5 days a week and low calorie intake. So, if I weren't working out....I probably would have gained.

I was put on Lexapro in July and in 6 weeks gained 12 pounds though. I would love a medication that helped me loose!
Diagnosed with Fibro in July 09.

Cymbalta, Xanax, Ambien, Prevacid

Fibro, IBS, anxiety, depression, agoraphobia, allergies, recurrent urinary tract infections and ovarian cysts, endometriosis, asthma, heart murmur, acid reflux, thyroid goiter.


Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4647
   Posted 12/13/2009 4:25 PM (GMT -7)   
Odd. Weight gain isn't listed as a side effect of Cymbalta. Are you taking anything else that could be doing that? If Cymbalta is a problem you might try something in another category, not another SNRI.
Alcie
 
 


Hara
Veteran Member


Date Joined Mar 2009
Total Posts : 900
   Posted 12/14/2009 1:34 PM (GMT -7)   
My pain DR put me on Cymbalta at 30mg. I've taken it for a week and already feel better with my emotions and my Fibro. I will watch out for the reckless behavior. I'm supposed to go up to 60mg this next week. Plus he took me off the Gabapentin.
 
HARA - sorry I've been gone so long.yeah

Jokat
Regular Member


Date Joined Feb 2008
Total Posts : 278
   Posted 12/15/2009 6:53 AM (GMT -7)   
I have been on Cymbalta for quite a while and struggle keeping my weight in check.
Anyone wanting to start Cymbalta needs to look at the withdrawal information. It is quite bad and takes awhile.
JoKat
 
Our attitude towards life determines life's attitude towards us. {Earl Nightingale} 
Fibro since 2005


Hara
Veteran Member


Date Joined Mar 2009
Total Posts : 900
   Posted 1/14/2010 11:55 AM (GMT -7)   
HI sorry to say I don't have the Internet as much as I would like to. I've been on Cymbalta 60mg once a day now for almost a month. I do see a problem between my Zoloft and Trazadone and the Cymbalta. They all hate eachother and make me pay for it in the end. I did start getting irratic behavior and have since just been taking the Cymbalta and have been doing well.
 
Hara 

vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 1/14/2010 12:47 PM (GMT -7)   

Not Cymbalta but Lexapro and I gained 22 pounds.  Weaned off because of the weight and other side effects common with SSRI's or SNRI's.  Like Jokat said, if you decide to go off of any of these drugs, go slowly.  And I mean over the course of months.  Yikes!

Donna


fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: valium Advil


purpleribbonmom
New Member


Date Joined Aug 2008
Total Posts : 8
   Posted 1/14/2010 7:14 PM (GMT -7)   
Hi!  I've been on several SSRI's and most of them made me gain weight. I've been on Cymbalta for over a year, and haven't noticed any weird behavior or weight gain. It really worked for me. I recentlly weaned myself off b/c my hubby's job was terminated so we lost health insurance. Cymbalta is expensive!
Wean slowly.
 "Don't stop thinkin about tomorrow...."   ---- Fleetwood Mac
 
Kim
mom of great Kate w/ CF

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 6:55 PM (GMT -7)
There are a total of 2,735,093 posts in 301,275 threads.
View Active Threads


Who's Online
This forum has 151370 registered members. Please welcome our newest member, calvin1242.
405 Guest(s), 12 Registered Member(s) are currently online.  Details
sparkleplenty, 0311, tickcheckguy, summer16, Scaredy Cat, Park12, magoo2, LG13, Mustard Seed, Tall Allen, halbert, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer